Alert archive / California / Winter Storm Warnings in 2007

Winter Storm Warning 4, NWS Reno, NV

April 21, 2007Douglas County, Washoe County, Nevada; 8 counties in California

NWS Reno, NV issued this winter storm warning at Apr 21, 2007, 4:04 AM PDT for Douglas County, Washoe County, Nevada; 8 counties in California. It took effect at Apr 21, 2007, 8:00 PM PDT. It was in force for 14 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 21, 2007, 4:04 AM PDT (11:04 UTC)
In effect from
Apr 21, 2007, 8:00 PM PDT
Expired
Apr 22, 2007, 9:30 AM PDT
In force
14 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 7:13 AM PDTHEAVY SNOW 14Squaw Valley, CA8-14 INCHES BEING REPORTED AT SQUAW VALLEY USA SKI RESORT.
Apr 22, 7:13 AM PDTHEAVY SNOW 15Alpine Meadows, CA10-15 INCHES REPORTED AT ALPINE MEADOWS RESORT.
Apr 22, 9:34 AM PDTHEAVY SNOW 115 Sw Prosser Creek Rese, CATOTAL NEW SNOW BETWEEN 10 PM SATURDAY-8 AM SUNDAY MORNING AT TAHOE-DONNER BETWEEN 6600-6700 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 211104
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
404 AM PDT SAT APR 21 2007

...LATE SEASON WINTER STORM FOR THE SIERRA THIS WEEKEND...

.A STORM GATHERING STRENGTH OVER THE EASTERN PACIFIC OCEAN WILL REACH
THE WEST COAST BY TONIGHT AND MOVE ACROSS THE SIERRA ON SUNDAY. SNOW
IS EXPECTED TO SPREAD INTO THE SIERRA BY THIS AFTERNOON...WITH
HEAVY SNOW AT TIMES TONIGHT AND SUNDAY. 

CAZ071-212315-
/O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/
/O.NEW.KREV.WS.W.0004.070422T0300Z-070422T2300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
404 AM PDT SAT APR 21 2007

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
PDT SUNDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL DEVELOP OVER NORTHEAST CALIFORNIA THIS AFTERNOON
AND BECOME HEAVY THIS EVENING. SNOW LEVELS ARE FORECAST TO REMAIN
BETWEEN 5500 AND 6000 FEET TONIGHT...THEN DROP TO NEAR 5000 FEET
ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 7 TO 14 INCHES
ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET MAINLY IN
AREAS WEST OF HIGHWAY 395 BY SUNDAY AFTERNOON. GUSTY WINDS ARE
ALSO EXPECTED TO ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING
IN NEAR ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-212315-
/O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/
/O.NEW.KREV.WS.W.0004.070422T0300Z-070422T2300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
404 AM PDT SAT APR 21 2007

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL DEVELOP OVER THE LAKE TAHOE BASIN THIS AFTERNOON
AND BECOME HEAVY THIS EVENING. SNOW LEVELS ARE FORECAST TO REMAIN
NEAR 6000 FEET TONIGHT...THEN DROP TO THE VALLEY FLOOR OF EASTERN
ALPINE COUNTY ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM
10 TO 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES DOWN TO LAKE
LEVEL BY SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN
HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ073-212315-
/O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/
/O.NEW.KREV.WS.W.0004.070422T0500Z-070423T0100Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
404 AM PDT SAT APR 21 2007

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
PDT SUNDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL DEVELOP ALONG THE SIERRA CREST OF MONO COUNTY BY
LATE THIS AFTERNOON AND BECOME HEAVY DURING THE EVENING. SNOW
LEVELS ARE FORECAST TO REMAIN BETWEEN 6500 AND 7000
TONIGHT...THEN DROP TO NEAR 6000 FEET ON SUNDAY. TOTAL SNOW
ACCUMULATIONS WILL RANGE FROM 9 TO 18 INCHES IN THE SIERRA ABOVE
7000 FEET...WITH 2 TO 6 INCHES DOWN TO 6000 FEET MAINLY IN AREAS
NEAR AND WEST OF HIGHWAY 395 BY LATE SUNDAY AFTERNOON. GUSTY WINDS
WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR
ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$
MJD

HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 
WWUS45 KREV 211124 CCA
WSWREV

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
421 AM PDT SAT APR 21 2007

...LATE SEASON WINTER STORM FOR THE SIERRA THIS WEEKEND...

.A STORM GATHERING STRENGTH OVER THE EASTERN PACIFIC OCEAN WILL REACH
THE WEST COAST BY TONIGHT AND MOVE ACROSS THE SIERRA ON SUNDAY. SNOW
IS EXPECTED TO SPREAD INTO THE SIERRA BY THIS AFTERNOON...WITH
HEAVY SNOW AT TIMES TONIGHT AND SUNDAY. 

CAZ071-212345-
/O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/
/O.NEW.KREV.WS.W.0004.070422T0300Z-070422T2300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
421 AM PDT SAT APR 21 2007

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
PDT SUNDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL DEVELOP OVER NORTHEAST CALIFORNIA THIS AFTERNOON
AND BECOME HEAVY THIS EVENING. SNOW LEVELS ARE FORECAST TO REMAIN
BETWEEN 5500 AND 6000 FEET TONIGHT...THEN DROP TO NEAR 5000 FEET
ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 7 TO 14 INCHES
ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET MAINLY IN
AREAS WEST OF HIGHWAY 395 BY SUNDAY AFTERNOON. GUSTY WINDS ARE
ALSO EXPECTED TO ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING
IN NEAR ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-212345-
/O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/
/O.NEW.KREV.WS.W.0004.070422T0300Z-070422T2300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
421 AM PDT SAT APR 21 2007

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL DEVELOP OVER THE LAKE TAHOE BASIN THIS AFTERNOON
AND BECOME HEAVY THIS EVENING. SNOW LEVELS ARE FORECAST TO REMAIN
NEAR 6000 FEET TONIGHT...THEN DROP TO THE VALLEY FLOOR OF EASTERN
ALPINE COUNTY ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM
10 TO 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES DOWN TO LAKE
LEVEL BY SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN
HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ073-212345-
/O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/
/O.COR.KREV.WS.W.0004.070422T0500Z-070423T0100Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
421 AM PDT SAT APR 21 2007

CORRECTED SNOW LEVEL WORDING FOR TONIGHT.

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
PDT SUNDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL DEVELOP ALONG THE SIERRA CREST OF MONO COUNTY BY
LATE THIS AFTERNOON AND BECOME HEAVY DURING THE EVENING. SNOW
LEVELS ARE FORECAST TO REMAIN BETWEEN 6500 AND 7000 FEET
TONIGHT...THEN DROP TO NEAR 6000 FEET ON SUNDAY. TOTAL SNOW
ACCUMULATIONS WILL RANGE FROM 9 TO 18 INCHES IN THE SIERRA ABOVE
7000 FEET...WITH 2 TO 6 INCHES DOWN TO 6000 FEET MAINLY IN AREAS
NEAR AND WEST OF HIGHWAY 395 BY LATE SUNDAY AFTERNOON. GUSTY WINDS
WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR
ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 212221
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
321 PM PDT SAT APR 21 2007

...LATE SEASON WINTER STORM FOR THE SIERRA THIS WEEKEND...

.A STORM GATHERING STRENGTH OVER THE EASTERN PACIFIC OCEAN WILL
REACH THE WEST COAST BY TONIGHT AND MOVE ACROSS THE SIERRA ON
SUNDAY. SNOW WILL INCREASE ACROSS THE THE SIERRA THIS
EVENING...WITH HEAVY SNOW EXPECTED AT TIMES TONIGHT AND SUNDAY.

CAZ071-220600-
/O.EXT.KREV.WS.W.0004.070422T0300Z-070422T1900Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
321 PM PDT SAT APR 21 2007

...WINTER STORM WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
12 PM PDT SUNDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 12 PM PDT SUNDAY. 

LIGHT RAIN AND SNOW WILL INCREASE OVER NORTHEAST CALIFORNIA THIS
EVENING AND BECOME HEAVY TONIGHT. SNOW LEVELS ARE FORECAST TO
REMAIN BETWEEN 5500 AND 6000 FEET TONIGHT...THEN DROP TO NEAR 5000
FEET ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 7 TO 14
INCHES ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET
MAINLY IN AREAS WEST OF HIGHWAY 395 BY SUNDAY AFTERNOON. GUSTY
WINDS ARE ALSO EXPECTED TO ACCOMPANY THE SNOW IN HIGHER
ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A
FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ073-220600-
/O.EXT.KREV.WS.W.0004.070422T0500Z-070422T2300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
321 PM PDT SAT APR 21 2007

...WINTER STORM WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PDT SUNDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PDT SUNDAY. 

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

LIGHT SNOW WILL DEVELOP ALONG THE SIERRA CREST OF MONO COUNTY BY
EARLY THIS EVENING AND BECOME HEAVY TONIGHT. SNOW LEVELS ARE
FORECAST TO REMAIN BETWEEN 6500 AND 7000 FEET TONIGHT...THEN DROP
TO NEAR 6000 FEET ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE
FROM 9 TO 18 INCHES IN THE SIERRA ABOVE 7000 FEET...WITH 2 TO 6
INCHES DOWN TO 6000 FEET MAINLY IN AREAS NEAR AND WEST OF HIGHWAY
395 BY LATE SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW
IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A
FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-220600-
/O.CON.KREV.WS.W.0004.070422T0300Z-070422T2300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
321 PM PDT SAT APR 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PDT SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PDT SUNDAY. 

SNOW WILL INCREASE OVER THE LAKE TAHOE BASIN THIS EVENING AND
BECOME HEAVY TONIGHT. SNOW LEVELS ARE FORECAST TO REMAIN NEAR
6000 FEET TONIGHT...THEN DROP TO THE VALLEY FLOOR OF EASTERN
ALPINE COUNTY ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM
10 TO 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES DOWN TO LAKE
LEVEL BY SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN
HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A
FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

BENINATO

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 220547
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1047 PM PDT SAT APR 21 2007

CAZ071-221430-
/O.CON.KREV.WS.W.0004.000000T0000Z-070422T1900Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
1047 PM PDT SAT APR 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PDT
SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 NOON PDT SUNDAY.

SNOW AND LOWER ELEVATION RAIN WILL BE HEAVY AT TIMES THROUGH
SUNDAY MORNING. SNOW LEVELS BETWEEN 5500 AND 6000 FEET ARE
EXPECTED TO DROP TO AROUND 5000 FEET SUNDAY MORNING. TOTAL SNOW
ACCUMULATIONS WILL RANGE BETWEEN 7 AND 14 INCHES ABOVE 5500
FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET MAINLY IN AREAS WEST
OF HIGHWAY 395. GUSTY WINDS ARE ALSO EXPECTED TO ACCOMPANY THE
SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT
TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER 
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-221430-
/O.CON.KREV.WS.W.0004.000000T0000Z-070422T2300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1047 PM PDT SAT APR 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH MIDDAY SUNDAY AND
THEN GRADUALLY TAPER. SNOW LEVELS AROUND 6000 FEET ARE EXPECTED TO
FALL TO ALL VALLEY FLOORS INCLUDING I-80 THROUGH TRUCKEE BY SUNDAY
MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 10 AND 20
INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES DOWN TO LAKE LEVEL.
GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING
IN NEAR ZERO VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER 
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ073-221430-
/O.CON.KREV.WS.W.0004.000000T0000Z-070422T2300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1047 PM PDT SAT APR 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY. 

SNOW WILL BE HEAVY AT TIMES THROUGH SUNDAY AFTERNOON. SNOW LEVELS
BETWEEN 6500 AND 7000 FEET WILL DROP TO 6000 FEET SUNDAY MORNING.
TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 9 TO 18 INCHES IN THE
SIERRA ABOVE 7000 FEET...WITH 2 TO 6 INCHES DOWN TO 6000 FEET
MAINLY IN AREAS NEAR AND WEST OF HIGHWAY 395. GUSTY WINDS WILL
ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO
VISIBILITY AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER 
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE
YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 221217
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
517 AM PDT SUN APR 22 2007

CAZ071-221900-
/O.CON.KREV.WS.W.0004.000000T0000Z-070422T1900Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
517 AM PDT SUN APR 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

SNOW WILL BE HEAVY AT TIMES THROUGH THIS MORNING..THEN TAPER TO
SHOWERS THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL RANGE
BETWEEN 7 AND 14 INCHES ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN
TO 5000 FEET IN AREAS WEST OF HIGHWAY 395. GUSTY WINDS ARE ALSO
EXPECTED TO ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN
NEAR ZERO VISIBILITY AT TIMES.

$$

CAZ072-NVZ002-221900-
/O.CON.KREV.WS.W.0004.000000T0000Z-070422T2300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
517 AM PDT SUN APR 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON. 

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MIDDAY TODAY AND THEN
TAPER TO SHOWERS LATE THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS
WILL RANGE BETWEEN 10 AND 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12
INCHES AT LAKE LEVEL. GUSTY WINDS WILL ACCOMPANY THE SNOW IN
HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES.

$$

CAZ073-221900-
/O.CON.KREV.WS.W.0004.000000T0000Z-070422T2300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
517 AM PDT SUN APR 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON. 

MODERATE TO HEAVY SNOW WILL CONTINUE ALONG AND WEST OF HIGHWAY
395 THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL RANGE
FROM 9 TO 18 INCHES IN THE SIERRA ABOVE 7000 FEET...WITH 2 TO 6
INCHES DOWN TO 6000 FEET IN AREAS NEAR AND WEST OF HIGHWAY 395.
GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER
ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES.

$$

HTTP://WEATHER.GOV/RENO

BRONG
000 
WWUS45 KREV 221630
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
930 AM PDT SUN APR 22 2007

CAZ071-221730-
/O.CAN.KREV.WS.W.0004.000000T0000Z-070422T1900Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
930 AM PDT SUN APR 22 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
STORM WARNING. 

THE HEAVIER SNOW DIMINISHED ACROSS THE AREA EARLIER THIS MORNING.
SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON WITH
LOCAL SNOW ACCUMULATIONS UP TO 2 INCHES IN THE HEAVIER SHOWERS...MAINLY
ABOVE 5500 FEET.

$$

CAZ072-073-NVZ002-221730-
/O.CAN.KREV.WS.W.0004.000000T0000Z-070422T2300Z/
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE
930 AM PDT SUN APR 22 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
STORM WARNING. 

THE HEAVIER SNOW DIMINISHED ACROSS THE AREA EARLIER THIS MORNING.
SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON WITH
LOCAL SNOW ACCUMULATIONS UP TO 2 INCHES IN THE HEAVIER SHOWERS...MAINLY
ABOVE 6500 FEET.

$$

BENINATO

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Apr 21, 3:00 AM PDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 21, 3:00 AM PDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 AM PDT SAT APR 21 2007

CORRECTED AVIATION DISCUSSION

.SHORT TERM...
WATCHES WILL BE UPGRADED TO WS WARNINGS FOR ALL THE SIERRA ZONES
FOR THE STORM COMING IN LATER TODAY THRU SUNDAY. MODEL GUIDANCE
HAS REMAINED CONSISTENT WITH TIMING AND PLACEMENT OF PRECIP FOR
SEVERAL CONSECUTIVE RUNS...WITH QPF AMOUNTS NEAR 1.5 INCHES ALONG
THE CREST YIELDING PLENTY OF HEAVY WET SNOW IN THE WARNING AREAS.
PROJECTED SNOW AMOUNTS WILL BE INCLUDED IN THE WSW STATEMENT. IN
LOWER ELEVATIONS...A PERIOD OF GUSTY WINDS WHICH MAY BRIEFLY
APPROACH ADVISORY CRITERIA IN WIND PRONE AREAS OF ZONES 3 AND 73
IS EXPECTED LATE TONIGHT OR EARLY SUNDAY JUST BEFORE RAIN SPILLS
INTO THE VALLEYS. WIND ADVISORY IS NOT PLANNED DUE TO THE EXPECTED
LOCAL COVERAGE AND SHORT DURATION OF THESE WINDS IF THEY
MATERIALIZE. SUNDAY LOOKS TO REMAIN PRETTY SOGGY ACROSS MOST OF
THE REGION AS APPROACHING UPPER LOW CENTER KEEPS UNSTABLE AIR MASS
OVER THE REGION ALLOWING FOR MOISTURE TO SPILL OVER THE SIERRA
DURING THE MORNING AND DEVELOPMENT OF ADDITIONAL SHOWER ACTIVITY
DURING THE AFTERNOON. THE PRECIP MAY END AS A BRIEF PERIOD OF WET
SNOW IN THE FOOTHILLS AND AREAS ABOVE 5000 FEET AROUND RENO SUN
EVENING AS SMALL AREA OF WRAP AROUND MOISTURE PULLS THRU WRN NV
BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

THE WEEKEND STORM SYSTEM WILL PROBABLY BE THE FINAL SIGNIFICANT
SNOW PRODUCER FOR THE 2006-07 WINTER SEASON AS MEDIUM RANGE GUIDANCE
INDICATES THE WEATHER PATTERN CHANGING TO A GENERALLY DRIER AND
WARMER REGIME FOR THE FINAL WEEK OF APRIL AND INTO EARLY MAY.

DRIER CONDITIONS ARE EXPECTED MONDAY AS WRAP AROUND MOISTURE PULLS
TO THE EAST OF THE REGION DURING THE MORNING AND DEPARTING LOW IS
REPLACED BY SHORTWAVE RIDGE ALONG THE WEST COAST BY AFTERNOON.
TEMPS WILL CLIMB SEVERAL DEGREES FROM SUNDAY BUT REMAIN BELOW
NORMAL AS NORTH WIND PREVAILS AT THE SURFACE. MJD

.LONG TERM...TUESDAY THROUGH FRIDAY...
MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH WEDNESDAY....WITH
CONTINUATION OF THE PROGRESSIVE FLOW.  FLAT RIDGE GIVES WAY TO A
SHORT WAVE PASSING OVER THE NORTHERN AREAS ON WEDNESDAY...ADDED LOW
PRECIPITATION CHANCES TO LASSEN AND NORTHERN WASHOE FOR THIS.  ALSO
NEEDED TO DECREASE TEMPERATURES FOR WEDNESDAY AND THURSDAY WITH THE
LOWER HEIGHTS.

MODELS DIVERGE ON HOW FAST THE SYSTEM EXITS ON THURSDAY.  ECMWF IS
BY FAR THE SLOWEST LEAVING A CUT OFF LOW OVER NEVADA ON THURSDAY.
GFS QUICKLY REBUILDS THE RIDGE THURSDAY.  THE NCEP ENSEMBLE MEAN IS
A NICE COMPROMISE BETWEEN THE GFS AND ECMWF...SO FOLLOWED ITS
SOLUTION BEYOND THURSDAY.  RIDGE SHOULD REBUILD FRIDAY...WITH VALLEY
HIGHS REACHING THE LOW TO MID 70S.  BRONG

&&

.AVIATION...
LATE SEASON PACIFIC STORM WILL MOVE INTO THE REGION THIS AFTERNOON
AND PUSH EAST OF THE AREA AFTER 00Z MONDAY.

FOR THE SIERRA...INCLUDING KTRK AND KTVL...SHOWERS AND MVFR CEILINGS
WILL MOVE INTO WESTERN LASSEN COUNTY AFTER 18Z...WITH WIDESPREAD
MVFR TO IFR CONDITIONS IN MODERATE TO HEAVY RAIN AND SNOW IN THE
FROM 00Z-22Z SUNDAY.

FOR WESTERN NEVADA...INCLUDING KRNO...MVFR CONDITIONS POSSIBLE AS
EARLY AS 00Z NORTH OF KRNO-KLOL.  MORE WIDESPREAD MVFR CONDITIONS
ALONG AND SOUTH OF KRNO-KLOL BY 06Z SUNDAY. HIGH PROBABILITY OF
CEILINGS AS LOW AS 2000 FEET AGL AND LIGHT TO MODERATE RAIN AT KRNO
BETWEEN 10Z AND 18Z SUNDAY.  BRONG
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY
     FOR NVZ002.
CA...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY
     FOR CAZ071-072.
     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 6 PM PDT SUNDAY
     FOR CAZ073.

&&

HTTP://WEATHER.GOV/RENO

Nearby

Winter Storm Warnings in California, 2007Winter Storm Warnings in Nevada, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.